Kolmogorov kernel estimates for the Ornstein–Uhlenbeck operator. (English) Zbl 1171.47302

Summary: Replacing the Gaussian semigroup in the heat kernel estimates by the Ornstein-Uhlenbeck semigroup on \(\mathbb{R}^d\), we define the notion of Kolmogorov kernel estimates. This allows us to show that, under Dirichlet boundary conditions, Ornstein-Uhlenbeck operators are generators of consistent, positive, (quasi-)contractive \(C_0\)-semigroups on \(L^p(\Omega)\) for all \(1\leq p<\infty\) and for every domain \(\Omega\subseteq\mathbb{R}^d\). For exterior domains with sufficiently smooth boundary, a result on the location of the spectrum of these operators is also given.


47D06 One-parameter semigroups and linear evolution equations
35K20 Initial-boundary value problems for second-order parabolic equations
Full Text: EuDML


[1] R. A. Adams, “Sobolev Spaces”, Academic Press, New York, 1978. MR450957 · Zbl 0347.46040
[2] W. Arendt and P. Bénilan, Wiener regularity and heat semigroups on spaces of continuous functions, In: “Topics in Nonlinear Analysis”, Vol. 35, Progr. Nonlinear Differential Equations Appl., Birkhäuser, Basel, 1999, 29-49. Zbl0920.35041 MR1724790 · Zbl 0920.35041
[3] M. Bertoldi and L. Lorenzi, Analytic methods for markov semigroups, preprint. MR2313847 · Zbl 1109.35005
[4] G. Da Prato and A. Lunardi, Elliptic operators with unbounded drift coefficients and Neumann boundary condition, J. Differential Equations 198 (2004), 35-52. Zbl1046.35025 MR2037749 · Zbl 1046.35025
[5] R. Dautray and J.-L. Lions, “Mathematical Analysis and Numerical Methods for Science and Technology”, Vol. 1, Springer-Verlag, Berlin, 1990. Zbl0683.35001 MR1036731 · Zbl 0683.35001
[6] E.B. Davies and B. Simon, \(L^1\)-properties of intrinsic Schrödinger semigroups, J. Funct. Anal. 65 (1986), 126-146. Zbl0613.47039 MR819177 · Zbl 0613.47039
[7] K.-J. Engel and R. Nagel, “One-Parameter Semigroups for Linear Evolution Equations”, Vol. 194, Graduate Texts in Mathematics, Springer-Verlag, New York, 2000. Zbl0952.47036 MR1721989 · Zbl 0952.47036
[8] S. Fornaro, G. Metafune and E. Priola, Gradient estimates for Dirichlet parabolic problems in unbounded domains, J. Differential Equations 205 (2004), 329-353. Zbl1061.35022 MR2092861 · Zbl 1061.35022
[9] M. Geißert, H. Heck and M. Hieber, \({L}^p\)-theory of the Navier-Stokes flow in the exterior of a moving or rotating obstacle, 2005, preprint. MR2254804
[10] M. Geißert, H. Heck, M. Hieber and I. Wood, The Ornstein-Uhlenbeck semigroup in exterior domains, Arch. Math. (Basel), to appear. Zbl1114.47043 MR2191665 · Zbl 1114.47043
[11] D. Gilbarg and N. S. Trudinger, “Elliptic Partial Differential Operators of Second Order. Second Edition”, Vol. 224, A Series of Comprehensive Studies in Mathematics, Springer-Verlag, Berlin, 1983. Zbl0562.35001 MR737190 · Zbl 0562.35001
[12] M. Hieber and J. Prüss, Functional calculi for linear operators in vector-valued \(L^p\)-spaces via the transference principle, Adv. Differential Equations 3 (1998), 847-872. Zbl0956.47008 MR1659281 · Zbl 0956.47008
[13] M. Hieber - O. Sawada, The Navier-Stokes equations in \(\mathbb{R}^n\) with linearly growing initial data, Arch. Ration. Mech. Anal. 175 (2005), 269-285. Zbl1072.35144 MR2118478 · Zbl 1072.35144
[14] T. Hishida, An existence theorem for the Navier-Stokes flow in the exterior of a rotating obstacle, Arch. Ration. Mech. Anal. 150 (1999), 307-348. Zbl0949.35106 MR1741259 · Zbl 0949.35106
[15] G. Metafune, \(L^p\)-spectrum of Ornstein-Uhlenbeck operators, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 30 (2001), 97-124. Zbl1065.35216 MR1882026 · Zbl 1065.35216
[16] G. Metafune, D. Pallara and E. Priola, Spectrum of Ornstein-Uhlenbeck operators in \(L^p\) spaces with respect to invariant measures, J. Funct. Anal. 196 (2002), 40-60. Zbl1027.47036 MR1941990 · Zbl 1027.47036
[17] G. Metafune, D. Pallara and V. Vespri, \(L^p\)-estimates for a class of elliptic operators with unbounded coefficients in \({\mathbb{R}}^n\), Houston Math. J. 31 (2005), 605-620. Zbl1129.35420 MR2132853 · Zbl 1129.35420
[18] G. Metafune, J. Prüss, A. Rhandi and R. Schnaubelt, The domain of the Ornstein-Uhlenbeck operator on an \(L^p\)-space with invariant measure, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (5) 1 (2002), 471-485. Zbl1170.35375 MR1991148 · Zbl 1170.35375
[19] H. H. Schaefer, “Banach Lattices and Positive Operators”, Vol. 215 of Die Grundlehren der mathematischen Wissenschaften, Springer-Verlag, New York, 1974. Zbl0296.47023 MR423039 · Zbl 0296.47023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.